MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE
Model Number CYF-5A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cystonephrofiberscope had a damaged forceps port.This was found when cleaning up after a diagnostic medical examination.The procedure had been completed prior to the event with no delay, using the same device without any problems.There was no report of patient harm.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the reported event was confirmed; the forceps channel port was found deformed.Other evaluation findings are as follows: the bending angle in the up direction did not meet the standard value due to wear of the angle wire; the light guide bundle was slipping down; the control unit was sticky due to water leakage; the upward/downward plate was also sticky; the image guide bundle was stained; and a foggy image occurred due to damage on the objective lens.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over three years since the subject device was manufactured.Based on the results of the investigation, the root cause of the damaged forceps port could not be determined.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is 3002808148.

Brand Name
OES CYSTONEPHROFIBERSCOPE
Common Device Name
CYSTONEPHROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama, odakura
nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama, odakura
nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17762422
Report Number9610595-2023-13487
Device Sequence Number20496668
Product Code FAJ
UDI-Device Identifier04953170286964
UDI-Public04953170286964
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032092
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-5A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date09/17/2023
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown